Hail, Dickinson
- When
- June 1, 12:18 PM CST
- Where
- Dickinson County, 3 mi N of Terril
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 43.350, -94.983
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before the first event at Jun 1, 10:30 AM CST, 1 hour 48 minutes earlier.
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 1130 AM CDT FRI JUN 1 2001 UPDATED THE ZONES BETWEEN 10 AND 11AM FOR CRNT TRENDS AND TO FINE TUNE SOME WORDING. BULK OF THE CAA CLD CVR IS NOW MAKING IT INTO NRN BEADLE CO...AND WL CONT TO SWING SEWD THRU THE AFTN. INSTABILITY SHWRS AS EVIDENT ON THE KABR 88D WL ENCOMPANY SOME OF THIS CLD CVR...WITH THE AREA MOST LIKELY TO SEE ANY MEASURABLE FM KBKX TO SW MN. IN THIS AREA...THE STRONGEST UPR LVL PV ADV EXISTS AND SOME DECENT JET DIV. OTHER THAN THAT...JUST EXPECT A PARTLY SUNNY TO MOSTLY CLOUDY AFTN AND INCRG NW WINDS. .FSD...NONE FUHS
SIGNIFICANT WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 1101 AM CDT FRI JUN 1 2001 *** THIS SIGNIFICANT WEATHER OUTLOOK FROM THE NATIONAL WEATHER SERVICE PERTAINS ONLY TO CONDITIONS ASSOCIATED WITH THUNDERSTORMS. *** .SYNOPSIS... A DEPARTING COLD FRONT WILL LEAVE SOME INSTABILITY SHOWERS AROUND THIS AFTERNOON...BUT IT WILL BE TOO STABLE FOR ANY OF THIS CONVECTION TO REACH SEVERE LIMITS. SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098-IAZ001>003- 012>014-020>022-031-032-NEZ013-014-020500- BEADLE-KINGSBURY-BROOKINGS-LINCOLN-LYON-JERAULD-SANBORN-MINER-LAKE- MOODY-PIPESTONE-MURRAY-COTTONWOOD-BRULE-AURORA-DAVISON-HANSON-MCCOOK- MINNEHAHA-ROCK-NOBLES-JACKSON-GREGORY-CHARLES MIX-DOUGLAS-HUTCHINSON- TURNER-LINCOLN-LYON-OSCEOLA-DICKINSON-BON HOMME-YANKTON-CLAY-UNION- SIOUX-OBRIEN-CLAY-PLYMOUTH-CHEROKEE-BUENA VISTA-DIXON-DAKOTA-WOODBURY-IDA- INCLUDING THE CITIES OF...HURON...BROOKINGS...PIPESTONE...SLAYTON... CHAMBERLAIN...MITCHELL...SIOUX FALLS...LUVERNE...WORTHINGTON...ROCK RAPIDS... SPIRIT LAKE...YANKTON...SIOUX CENTER...SPENCER...LE MARS...STORM LAKE... SIOUX CITY... 1101 AM CDT FRI JUN 1 2001 * FORECAST THROUGH MIDNIGHT: SIGNIFICANT WEATHER IS NOT EXPECTED IN THIS AREA THROUGH MIDNIGHT. * SIGNIFICANT WEATHER: NONE. * SPOTTER ACTIVATION: SPOTTER ACTIVATION IS NOT ANTICIPATED.
The Sioux Falls radar (KFSD), 143 km away, was scanning. The volume nearest the first event began at 18:18 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Iowa in 2001Every state in 2001This day in weather historyWarnings in Iowa, June 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5252601.